Alert archive / California / Tornado Warnings in 2007

Tornado Warning 1, NWS Los Angeles, CA

September 1, 2007Los Angeles County, California

NWS Los Angeles, CA issued this tornado warning at Sep 1, 2007, 4:31 PM PDT for Los Angeles County, California. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2007, 4:31 PM PDT (23:31 UTC)
Expired
Sep 1, 2007, 5:00 PM PDT
In force
29 min
Issued by
NWS Los Angeles, CA
Area
Counties, with a storm outline in the text

County Los Angeles County, CA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000
WFUS56 KLOX 012333
TORLOX
CAC037-020000-
/O.NEW.KLOX.TO.W.0001.070901T2331Z-070902T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OXNARD CA
431 PM PDT SAT SEP 1 2007

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN LOS ANGELES COUNTY IN SOUTHWEST CALIFORNIA...

* UNTIL 500 PM PDT

* AT 425 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER NORTH
  CENTRAL LOS ANGELES COUNTY...OR ABOUT 5 MILES SOUTHEAST OF
  PALMDALE...MOVING EAST AT 5 MPH.

* THE TORNADO WILL BE NEAR...
  RURAL NORTHEASTERN LOS ANGELES COUNTY ABOUT 5 MILES WEST OF LAKE
  LOS ANGELES AT 450 PM PDT

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 3463 11804 3454 11806 3450 11786 3466 11786

$$

JMS/CK
1 follow-up statement
000 
WWUS56 KLOX 020003
SVSLOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
500 PM PDT SAT SEP 1 2007

CAC037-020010-
/O.EXP.KLOX.TO.W.0001.000000T0000Z-070902T0000Z/
LOS ANGELES CA-
500 PM PDT SAT SEP 1 2007

...THE TORNADO WARNING FOR NORTHEASTERN LOS ANGELES COUNTY EXPIRES AT
500 PM PDT...

THE THUNDERSTORM WHICH PRODUCED A TORNADO IN THE SOUTHEASTERN 
ANTELOPE VALLEY HAS DISSIPATED. ADDITIONAL THUNDERSTORMS MAY DEVELOP 
IN THIS AREA THROUGH EARLY THIS EVENING...SOME OF WHICH COULD 
PRODUCE FUNNEL CLOUDS OR WEAK TORNADOES.

LAT...LON 3463 11804 3454 11806 3450 11786 3466 11786

$$

JMS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this tornado warning went out at Sep 1, 3:26 PM PDT, 1 hour 5 minutes earlier.

Area forecast discussion, Sep 1, 3:26 PM PDT, 1 hour 5 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
326 PM PDT SAT SEP 1 2007

.SHORT TERM...(TONIGHT-TUE)
EXCESSIVE HEAT WARNING HAS BEEN EXTENDED THROUGH SUNDAY BETWEEN THE
HOURS OF 10 AM TO 7 PM BOTH TODAY AND FOR SUNDAY FOR THE MOUNTAINS
AND VALLEYS OF LOS ANGELES AND VENTURA COUNTIES. ALSO ADDED THE SAN
LUIS OBISPO INTERIOR VALLEYS AS WELL. PASO ROBLES JUST MET GUIDANCE
AS TRIPLE DIGIT TEMPS AND DECENT RH VALUES WERE APPARENT AND
THEREFORE WAS ADDED THROUGH SUNDAY.

TEMPS SHOULD BE SIMILAR TO  YESTERDAY IN MANY LOCATIONS. DOWNTOWN
LOS ANGELES HAS REACHED 95 AND HAS PROBABLY PEAKED FOR THE
AFTERNOON. THE OTHER BIG CONCERN OF THE DAY IS THE RETURN OF
CONVECTION ACROSS THE MOUNTAINS OF LOS ANGELES...VENTURA AND
POSSIBLY SANTA BARBARA COUNTY MOUNTAINS AND THE ANTELOPE VALLEY.
CONVECTIVE PARAMETERS LOOKED GOOD ONCE AGAIN FOR THE LA COUNTY
MOUNTAINS AND THE ANTELOPE VALLEY FOR SLOW MOVING TO STATIONARY
THUNDERSTORMS TO INITIATE OVER THE LA COUNTY MOUNTAINS AND CONTINUE
ACROSS THE ANTELOPE VALLEY ONCE AGAIN TODAY. A FLASH FLOOD WATCH HAS
BEEN ISSUED FOR THIS AFTERNOON FOR BOTH LA COUNTY MOUNTAINS AND
ANTELOPE VALLEY TODAY. LATEST SATELLITE IMAGERY INDICATES A FEW
CELLS DEVELOPING OVER THE SAN GABRIEL RANGE THIS AFTERNOON.
EXPECTING A SIMILAR DAY IN REGARDS TO CONVECTION AS YESTERDAY .
EXPECTING A FEW ISOLATED SHOWERS AND THUNDERSTORMS FOR THE VENTURA
AND SBA COUNTY MOUNTAINS TODAY AS WELL.

MONDAY WILL CONTINUE TO BE QUITE HOT AS UPPER LVL HIGH EXPANDS OVER
MUCH OF THE INTERMOUNTAIN REGION. HEIGHTS WILL BEGIN TO LOWER
SLIGHTLY...AND WITH 950 MB TEMPS DOWN A DEGREE OR TWO...A VERY
SLIGHT COOLING TREND WILL BEGIN. HOWEVER...TEMPS WILL REMAIN WELL
ABOVE AVERAGE AND THE EXCESSIVE HEAT WARNING MIGHT NEED TO BE
EXPANDED FOR LABOR DAY. ANOTHER THREAT OF THUNDERSTORMS SHOULD
AFFECT THE SAME AREAS ONCE AGAIN. IN FACT...LATEST WRF/GFS MODELS
SHOW DECENT MONSOONAL FRONT...K INDEX AND LIFTED INDEX VALUES BECOMING
QUITE IMPRESSIVE ALL ACROSS THE INTERIOR SECTIONS OF THE FORECAST
AREA ON MONDAY. POPS IN THE LOCAL MOUNTAINS AND ANTELOPE VALLEY
MIGHT HAVE TO BE RAISED TO CHANCE WORDING IF MODELS CONTINUE TO
SHOW THIS NEXT INFLUX OF MID LVL MOISTURE STREAMING INTO THE AREA.
MID LVL WINDS WILL CONTINUE TO BE FAVORABLE TO KEEP THIS SAME
MONSOONAL PATTERN IN PLACE THROUGH TUES.  TEMPS WILL CONTINUE TO
TREND DOWN ON TUE AS HIGH PRESSURE CONTINUES TO BREAKDOWN AND PUSH
FARTHER WEST AND NORTH OVER THE EASTERN PACIFIC. TEMPS WILL STILL BE
IN THE LOWER TRIPLE DIGITS IN WARMEST VALLEYS AND ANTELOPE VALLEY.
UPPER LVL WINDS WILL BEGIN TO TURN MORE BROADLY SW IN DIRECTION IN
THE NORTHERN ZONES...SO SLIGHT CHANCE POPS ONCE AGAIN FOR LA/VTU
COUNTY MTNS.

.LONG TERM...(WED-SAT)

WHAT IS NOW TROPICAL STORM HENRIETTE...AND LIKELY TO BECOME A
HURRICANE OVER THE NEXT 24 HOURS WILL MOVE UP THE BAJA PENINSULA
THROUGH THE EXTENDED PERIOD. GFS AND ECMWF ARE IN SLIGHT
DISAGREEMENT...BUT BOTH AGREE THAT WHAT WILL BE LEFT OVER SHOULD
STAY TO THE EAST THROUGH AZ. TEMPS WILL CONTINUE TO TREND COOLER BUT
REMAIN ABOVE NORMAL THROUGH THURSDAY. ALTHOUGH REMNANTS FROM WHAT
SHOULD BE HURRICANE HENRIETTE SHOULD MOVE EAST OF THE FORECAST
AREA...THERE COULD BE ENOUGH MOISTURE IN THE MID LEVELS TO CAUSE A
FEW SHOWERS OR THUNDERSTORMS IN THE SOUTHEASTERN SECTIONS OF THE
FORECAST AREA. COOLING WILL CONTINUE THROUGH SATURDAY TO MORE NORMAL
TEMPS FOR THIS TIME OF YEAR.

&&

.AVIATION...01/1910Z

GOOD CONFIDENCE IN ALL LOCATIONS REMAINING CLEAR OVERNIGHT. KPMD AND
KWJF MAY STRUGGLE WITH SOME CONVECTION THIS AFTERNOON.

KLAX...GOOD CONFIDENCE IN CLEAR SKIES THROUGH SUNDAY WITH NORMAL
SEA BREEZES.

KBUR...EXCELLENT CONFIDENCE IN CLEAR SKIES THROUGH SUNDAY WITH
NORMAL SEA BREEZES.

.LOX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WARNING (SEE LAXFFWLOX).
EXCESSIVE HEAT WARNING (SEE LAXNPWLOX).
FLOOD WATCH (SEE LAXFFALOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...KAPLAN
AVIATION...SWEET

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 1, 8:58 AM PDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
858 AM PDT SAT SEP 1 2007

CAZ034>041-044>047-051>054-059-087-088-021300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
910 AM PDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

EXCESSIVE HEAT WILL PERSIST ACROSS THE VALLEYS AND MOUNTAINS OF
LOSANGELES AND VENTURA COUNTIES...AS WELL AS THE INTERIOR VALLEYS OF
SAN LUIS OBISPO COUNTY. THE HEAT INDEX WILL RANGE FROM 105 TO 113
DEGREES IN THE VALLEYS AND RANGE BETWEEN 100 AND 106 DEGREES IN THE
MOUNTAINS. STRONG RIP CURRENTS WILL LIKELY DEVELOP ALONG EXPOSED
SOUTH FACING SHORES AS BREAKERS BUILD TO 5 FEET. A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS WILL PERSIST THIS AFTERNOON AND EVENING
ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES AND THE
ANTELOPE VALLEY.

* EXCESSIVE HEAT WARNING.....SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

EXCESSIVE HEAT MAY PERSIST ACROSS THE VALLEYS AND MOUNTAINS OF
LOSANGELES AND VENTURA COUNTIES...AS WELL AS THE INTERIOR VALLEYS OF
SAN LUIS OBISPO COUNTY SUNDAY THROUGH MONDAY. WHILE THE SOUTH SWELL
GRADUALLY SUBSIDES STRONG RIP CURRENTS MAY PERSIST ALONG EXPOSED
SOUTH FACING SHORES ON SUNDAY. A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE ACROSS LOS ANGELES AND VENTURA
COUNTIES ON SUNDAY AND SUNDAY NIGHT...WITH ANOTHER SLIGHT CHANCE FOR
THE MOUNTAINS OF LOS ANGELES...VENTURA AND SANTA BARBARA COUNTY
MOUNTAINS AND THE ANTELOPE VALLEY THROUGH MONDAY. OTHERWISE NO
HAZARDOUS WEATHER IS LIKELY TUESDAY THROUGH FRIDAY. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

* EXCESSIVE HEAT WARNING.....SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KAPLAN

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 11:12 AM PDTFlash Flood WatchLOX9 hr
Sep 1, 2:53 PM PDTFlash Flood WarningLOXLos Angeles2 hr
Sep 1, 3:46 PM PDTSevere Thunderstorm WarningLOXLos Angeles59 min
Sep 1, 4:54 PM PDTFlash Flood WarningLOXLos Angeles2 hr

Nearby

Tornado Warnings in California, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.